Generalized Systematic Risk

American Economic Journal: Microeconomics, Vol. 8, No. 2, 2016

60 Pages Posted: 2 Jun 2014 Last revised: 22 Dec 2017

See all articles by Ohad Kadan

Ohad Kadan

Washington University in St. Louis - John M. Olin Business School

Fang Liu

Cornell University

Suying Liu

Washington University in St. Louis

Date Written: July 30, 2015

Abstract

We generalize the concept of "systematic risk" to a broad class of risk measures potentially accounting for high distribution moments, downside risk, rare disasters, as well as other risk attributes. We offer two different approaches. First is an equilibrium framework generalizing the Capital Asset Pricing Model, two-fund separation, and the security market line. Second is an axiomatic approach resulting in a systematic risk measure as the unique solution to a risk allocation problem. Both approaches lead to similar results extending the traditional beta to capture multiple dimensions of risk. The results lend themselves naturally to empirical investigation.

Keywords: Systematic risk, Risk measure

Suggested Citation

Kadan, Ohad and Liu, Fang and Liu, Suying, Generalized Systematic Risk (July 30, 2015). American Economic Journal: Microeconomics, Vol. 8, No. 2, 2016. Available at SSRN: https://ssrn.com/abstract=2444039 or http://dx.doi.org/10.2139/ssrn.2444039

Ohad Kadan (Contact Author)

Washington University in St. Louis - John M. Olin Business School ( email )

One Brookings Drive
Campus Box 1133
St. Louis, MO 63130-4899
United States

Fang Liu

Cornell University ( email )

Ithaca, NY 14853
United States

Suying Liu

Washington University in St. Louis ( email )

One Brookings Drive
Campus Box 1208
Saint Louis, MO MO 63130-4899
United States

Register to save articles to
your library

Register

Paper statistics

Downloads
180
Abstract Views
1,178
rank
164,364
PlumX Metrics